Quick Update

So we just got back from my oncologist and wanted to give everyone a quick update. Nothing too earth shattering happened (besides the 24 tubes of blood they drew!! The big ones….grrr…) which at this point is fine with us, I’m kinda over “earth shattering news” lol. My oncologist wants to start me on a new drug called a PD1 antibody inhibitor, I believe. It would be an infusion much like the ipilimumab that I had gotten and will be every three weeks for the rest of my life. He said they aren’t sure when to stop it, so as long as I tolerate it ok, I’ll just get infusions of it forever. I’m relieved because there’s very few side effects and he says people seem to tolerate it fine. I was worried it might be something more like traditional chemo that would make me feel crappy and then I was considering turning it down, but I’m glad it didn’t come to that – not an issue! Yay! The main issue at this point is trying to taper me off steroids fast enough to be able to start the drug next week. He is concerned that tapering this fast could cause more seizures, which is like my biggest fear. Having that loss of control and recovering from those seizures was really hard and I really don’t want to have to deal with that again if at all possible, so here’s to hoping it’ll go smoothly. I will get a PET scan next Tuesday, bloodwork, see Dr. A, and hopefully get an infusion of this new drug. He did seem concerned about things that may pop up on the PET scan (lesions on liver, lung, the lymph node on my left side of my neck, my tonsils, and my left knee has been aching) but hopefully there won’t be any surprises and nothing unmanageable.

I’m actually super grateful for how everything went today. I was considering a second opinion and was really looking for guidance or peace there and I really got the feeling today that I was in the right place and doing the right thing. My oncologist even gave me a hug…awww! I feel a real sense of peace and I know there is some part of that that is acceptance maybe even some part that’s denial, but mostly I’m certain it’s a peace from God at the constant request of His amazing people. I haven’t even cried for like a week probably, I think that’s pretty good! We just feel so loved and taken care of and I’m sure I sound like a broken record but, meh, I don’t really care! I know that people aren’t doing things for recognition, but we want people to know how grateful we are for everything. Everything. It’s hard to feel down when you’re constantly being lifted up in prayer and just by sweet reminders from friends and loved ones. We are blessed!!!! I still just have a feeling that God wants to use this so what am I gonna do but say, “let’s do it! I’m in!”

Here we go 🙂

Advertisements

8 thoughts on “Quick Update

  1. great to here from you, is this PD1 antibody inhibitor the Nivolumab that the article talked about a week or so ago, I thought Penn was taking part in that study ? We are all in this together, you are not alone.

    He ( SHE ) who with steadfast humility and patience endureth tribulations for the fervent love of God, shall soon attain to great graces

    Where’s the photos of the 24 vials ? cat photos ?

    1. I think it is the nivolumab but I’m not actually sure because he never called it that, I’ll have to ask next week. He said it’s almost approved by the FDA, so I think it probably is that one. I know, I really disappointed myself by letting the opportunity go to document all the blood. Ugh! Next time for sure lol

  2. Dear Kim, You do not know me but my husband and I have been praying for you and your family since we first heard about your melanoma through a prayer request at Crossroads Christian Fellowship in Lititz. I also see prayer requests from Jen Yocano, a former classmate from Garden Spot on Facebook. You are being lifted up in prayer by so many. I pray you continue to feels God’s peace, strength and presence with you always. Psalm 91:1 “He who dwells in the secret place of the Most High shall abide under the shadow of the Almighty.” Our Father God will never leave your side. You are an inspiration through your courage, belief and trust in our Lord. You are glorifying Him every day. Our God is a God of miracles.

    Now what I am about to say may seem weird or gross but I wish the oncologist would have warned my brother about this when he was on steroids for his brain tumor and seizures. I am hoping they told you how steroids may cause constipation. Because steroids can lessen pain or discomfort my brother didn’t realize he was having problems and ended up with a perforated bowel. Just be careful and make sure everything is regular if you know what I mean. 🙂 I wouldn’t want anything like that to happen to you or anyone else.

    1. Hey Kimberly! Thanks so much for reaching out, I really appreciate your encouragement and, of course, the prayers! It’s been a lot all at once, but God really is providing strength for each day, just like He says He will 🙂 As far as the constipation, too funny! Been an issue, we are working on it lol bowel perforation does NOT sound pleasant!!

  3. Glad to hear you are feeling a little better. Veryl and I think and pray for you and your family every day. Keep up your positive attitude and may the Lorde keep his healing hand upon you. Know that you are loved.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s